zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Oscillation criteria for second-order retarded differential equations. (English) Zbl 0902.34061
The authors investigate oscillatory properties of second-order quasilinear equations $$[r(t)| u'(t)|^{\alpha-1}u'(t)+p(t)| u(\tau(t))|^{\beta-1}u(\tau(t))]=0 \tag*$$ with $\alpha,\beta>0$, $r(t)>0$, $p(t)\geq 0$, $\tau(t)\leq t$ and $\lim_{t\to \infty}\tau(t)=\infty$. The results deal mostly with the case $\alpha=\beta$ and extend some earlier criteria for linear equations $u''+p(\tau(t))=0$ given by {\it L. Erbe} [Canadian Math. Bull. 16, 49-56 (1973; Zbl 0272.34095)] and {\it J. Ohriska} [Czech. Math. J. 34, 107-112 (1984; Zbl 0543.34054)]. A typical result is the following oscillation criterion: Equation (*) with $\alpha=\beta$ and $r(t)\equiv 1$ is oscillatory provided one of the following conditions holds: $$\lim_{t\to\infty}t^{\alpha}\int_t^\infty p(s) \left({\tau(s)\over s}\right)^{\alpha} ds>1,\quad\text{or}\quad \limsup_{t\to \infty}t^{\alpha}\int_{\gamma(t)}^\infty p(s) ds>1,$$ with $\gamma(t)=\sup\{s: \tau(s)\leq t\}$.
Reviewer: O.Došlý (Brno)

34K11Oscillation theory of functional-differential equations
34C15Nonlinear oscillations, coupled oscillators (ODE)
Full Text: DOI
[1] Elbert, Á.: A half-linear second order differential equation. Presented at the colloquia math. Soc. jànos bolyai 30: qualitative theory of differential equations, 153-180 (1979)
[2] Elbert, Á.: Oscillation and nonoscillation theorems for some nonlinear ordinary differential equations. Lecture notes in mathematics, ordinary and partial differential equations 964, 187-212 (1982)
[3] Kusano, T.; Lalli, B. S.: On oscillation of half-linear functional differential equations with deviating arguments. Hiroshima math. J. 24, 549-563 (1994) · Zbl 0836.34081
[4] Erbe, L.: Oscillation criteria for second order nonlinear delay equations. Canad. math. Bull. 16, 49-56 (1973) · Zbl 0272.34095
[5] Ohriska, J.: Oscillation of second order delay and ordinary differential equation. Czecho-Slovak math. J. 34, 107-112 (1984) · Zbl 0543.34054
[6] Ladde, G. S.; Lakshmikantham, V.; Zhang, B. C.: Oscillation theory of differential equations with deviating arguments. (1987) · Zbl 0832.34071
[7] Wong, P. J. Y.; Agarwal, R. P.: Oscillation theorems and existence criteria of asymptotically monotone solutions for second order differential equations. Dynamic systems and applications 4, 477-496 (1995) · Zbl 0840.34021
[8] Wong, P. J. Y.; Agarwal, R. P.: Oscillatory behavior of solutions of certain second order nonlinear differential equations. J. math. Anal. appl. 198, 337-354 (1996) · Zbl 0855.34039
[9] Li, H. J.; Yeh, C. C.: Sturmian comparison theorem for half-linear second-order differential equations. Proceedings of the royal society of Edinburgh 125A, 1193-1204 (1995) · Zbl 0873.34020